Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

Citalopram and side effects

(9 Posts)
Circleofsadness Thu 10-Dec-15 18:14:38

I've been on 10mg of citalopram for just over 2 weeks now & I'm feeling absolutely shattered on it. My sex drive has taken a huge dip too & I don't really feel less depressed (although I haven't cried) I just feel a bit detatched from everything?
Is this normal? How long will it take to start working as it should do? Should I feel my mood increase or are these tabs mainly for anxiety? X

Circleofsadness Fri 11-Dec-15 12:53:47

Anyone?

Arcadia Sat 12-Dec-15 08:33:35

2 weeks is very early days and probably the hardest bit as you have the side effects but not the benefits yet. It does take a while to kick in but I would say you should start to feel more positive soon and the side effects will ease off. Tbh they do effect sexual feelings but you might find it levels out. Stick with it!

dementedma Sat 12-Dec-15 08:40:53

It can take a few weeks to kick in and 10 mg isn't a high dose. Stick with it

Circleofsadness Sun 13-Dec-15 18:06:06

Thanks for your replies!
In going back to the doctor tomo just for a quick check for her to see how I'm getting on but il stick with it for now and see how it goes. X

Suzy4321 Sun 13-Dec-15 18:13:42

I was on it 50mg and I suffered with acute paranoia suddenly. Never had it before but suddenly lots of people terrified me, i felt like I was suffocating and they all wanted to get me. It was awful. Gave me panic attacks. I went out with friends one evening to a bar. I felt like everyone was watching me, the room got fuller and fuller and I ran. And I mean ran home .

Off them now.

orangepudding Mon 14-Dec-15 19:21:26

I took them for 6 months. They stopped me feeling depressed but just made me numb. I also had no sex drive. These feeling stayed with me even after stopping. Didn't improve until I started taking venlafaxine 5 months after stopping citalopram.

ItchyArmpits Mon 14-Dec-15 19:26:11

When I went on citalopram I had a rollercoaster four weeks or so, starting with nausea, then feeling very spaced out, then euphoria, before it all levelled out. Longer term it made me numb - rather than depressed - too, which I was incredibly thankful for, at the time.

My sex drive increased because I felt less depressed, iyswim.

I think a 10 mg dose is more for anxiety than depression, but I think that's just what I read on the info leaflet in the box. I am deffo not a doctor.

TwoAndTwoEqualsChaos Mon 14-Dec-15 23:58:57

My sex drive increased (not to an odd level, normal), but I did have a few days of feeling very sick, with a metallic taste in my mouth and one day of feeling a bit spaced. Two weeks is very early on.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now